20 years on Finasteride

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

Australia

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) google search

What is your current age, height, weight? 44, 196cm, 98kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?changed

What condition was being treated with the drug? Hair loss

For how long did you take the drug (weeks/months/years)? years

How old were you, and WHEN (date) did you start the drug? 22

How old were you when you quit, and WHEN (date) did you quit? in process

How did you quit (cold turkey or taper off)? tapering

How long into your usage did you notice the onset of side effects? 6 months

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
[x ] Loss of Morning Erections
[x ] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[x ] Watery Ejaculate
[x ] Reduced Ejaculate
[x ] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ x] Emotional Blunting / Emotionally Flat
[ x] Difficulty Focusing / Concentrating
[x ] Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
[x ] Severe Depression / Melancholy
Suicidal Thoughts

Physical
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
[x ] Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[x ] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? still coming off

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

So I’m 44 years old. I’ve been on Finasteride since I was about 21 or 22. I went on it because my hair was falling out fast. I remember my friends saying to me 'you’re going bald fast" etc and when I was aware of it lots of hair falling out and i was early 20’s. All the males in my family on both sides were bald. I did some research went to the doctor and asked for Propecia.

I took 1 mg a day. My hair stopped falling out and it even got thicker and grew back.

Over the journey I have had some gyno, my semen is watery, I get severe morning anxiety and depression, I have trouble making decisions, I swear I have had shrinkage, loss in motivation, can’t focus.

I can’t get erections… I cant remember the last time I had a hard erection normally without a trimix injection or a very high dose of viagra or cialsis . Most of the time I cant even get an erection with viagra or cialis.

Libido hasn’t been affected at all. I feel horny morning and night but just can’t get it up…so I have to masturbate in a flacid state . Spontaneous erections… haven’t had one since starting . So over 20 years.

So I’m slowly coming off . I;m down to 2mg a week max.
Truth is im mid 40s and like having full head of hair because im single and look 10 years younger and like dating younger girls. But I would love to get normal erections back, It may never be possible now.

I’m not angry or bitter at doctors or the maker of this drug. And the end of the day what
I put into my body is my decision and I take full responsibility for that. But doctors need to be aware and warn patients before they choose to do it…this is what could happen…they still don’t get the full degree of it.

If i was married or looked ok with a shaved head no way I would ever take finasteride. It’s poison but it does work wonders for hair loss.

So as I slowly taper off completely now after 20 years I will make notes about sides, medications I may use, how I cope with hair falling out, what my doctor says etc.

Peace.

3 Likes

I took it for 20 years too but on and off. Its destroyed me in every way. The best advice I can give is to do evercise and have a good diet. Don’t get tempted to take supplements to combat the sides. Hope you have a good recovery from the drug best of luck

Hi, man, why did you said we don’t take supplements to combat the sides of Finastiride?

Hi for me and many others they cause more damage to the hormonal receptors following a brief uplift

1 Like

I’m off now for 3 months, and the side effects are still strong. Most bothersome is sleep disturbance leading headaches. How long does it take generally for sides to start easing off and for dht to fully rebalance?

I’ve been off for 17 months, I slept 8 hours last night. One of a handful of times in the past year and a half. I am slowly getting better but things still take a downswing out of nowhere.

Just FYI, this isn’t a useful term. All signs point to this not being a problem of hormone levels for the vast majority of people here.

I agree with @2981.
Supplements in my opinion, and after now over 2 years post finasterid stop, are wasted money (and i wasted a lot for this…). Time, eating healthy and avoiding stress are for me the best helpers. This drug left my body with some sort of stress/anxiety control disorder and this gives me very diffrent symptoms. I don’t know if it’s due to hormones, receptors or other stuff but my body has problems regulating something. I have better days and worse days, and they come and go so randomly that i stoped searching in something. Listen to your body, everybody has to find out the litte things that help him and when i have a bad day i am trying to tell me that this will not kill me (these days i often think that i surely have some sort of cancer or other deadly illness, and that now the doctors will find something. But after 2 years i am still here, so rational thinking i have not such an illness but difficult to accept) and that better days will come.

Best for you all and hopfully a lot of better days.

1 Like

I’m not sure I understand. Doesn’t propecia inhibit DHT and once off, DHT comes back and it takes a few months to get back to the level it was at before starting propecia. Am I mistaken to think DHT is a hormone? Perhaps it is called something else, but the point of the question is how long DHT take to be a production levels before starting propecia?

By the way, I find in my general group of friends that have taken or take propecia, more than half of them have sleep disturbances. Some sleep 3-4 hours a night. I only realized this is a problem once I looked at your site. In fact, I could name at least 15 side effects on your site I didn’t realize where from propecia, or did any doctors I saw. Some have resolved now, others are still a work in progress. I stopped Propecia for the last time, the day after seeing the site…so thank-you!

1 Like

DHT will come back to normal but the sides persist…thats the mystery

so… yeah feeling quite depressed, no real zest for life, feel detached, anxiety in the mornings, sleep 4 hours a night and no erections.

a friend said to me this may be permanent…so why not stay on it and keep ur hair instead of going bald and having these issues.

im gona keep staying off it and just see if things improve